Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS Cheyenne, WY

June 24, 2011Goshen County, Niobrara County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2011, 4:12 PM MDT for Goshen County, Niobrara County, Platte County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2011, 4:12 PM MDT (22:12 UTC)
Expired
Jun 24, 2011, 4:41 PM MDT
In force
29 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Goshen County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 134 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:52 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS55 KCYS 242212
SVRCYS
WYC015-027-031-242315-
/O.NEW.KCYS.SV.W.0064.110624T2212Z-110624T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
  EXTREME SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
  NORTHERN PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 515 PM MDT

* AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHEAST OF SIBLEY PEAK...OR 21 MILES NORTH OF WHEATLAND...AND
  MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUERNSEY AROUND 440 PM MDT.
  FORT LARAMIE NATIONAL HISTORIC SITE AROUND 510 PM MDT.
  FORT LARAMIE AROUND 515 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HARTVILLE.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 94 AND
113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4208 10406 4227 10517 4261 10498 4262 10406
TIME...MOT...LOC 2213Z 282DEG 18KT 4236 10490
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
1 follow-up statement
841 
WWUS55 KCYS 242241
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT FRI JUN 24 2011

WYC015-027-031-242251-
/O.CAN.KCYS.SV.W.0064.000000T0000Z-110624T2315Z/
NIOBRARA WY-GOSHEN WY-PLATTE WY-
441 PM MDT FRI JUN 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PLATTE...NORTHERN
GOSHEN AND EXTREME SOUTHEASTERN NIOBRARA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4208 10406 4227 10517 4261 10498 4263 10407
TIME...MOT...LOC 2241Z 282DEG 18KT 4233 10471

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:21 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 24, 1:21 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
121 PM MDT FRI JUN 24 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY...

FORECAST PROBLEM IN THE SHORT TERM IS THE THREAT OF SEVERE WEATHER.

18Z SURFACE ANALYSIS SHOWS 55 DEW POINTS LOCATED GENERALLY TO THE
EAST OF THE WY/NE BORDER. A FRONTAL BOUNDARY IS PUSHING INTO
NORTHERN AND WESTERN NEBRASKA. AREA RADARS HAVE BEEN SHOWING
ISOLATED CONVECTIVE ACTIVITY THROUGHOUT THE MORNING. LATEST IMAGES
FROM KCYS 88D SHOWING A DECENT STORM TO THE NORTH OF RAWLINS AND
OTHER WEAKER STORMS JUST GETTING GOING WEST OF CHEYENNE.

SEEMS LIKE ALL THE INGREDIENTS ARE COMING TOGETHER FOR AN OUTBREAK
OF SEVERE WEATHER GENERALLY EAST OF INTERSTATE 25 EAST INTO THE
PANHANDLE. LAPS DATA ALREADY SHOWING LIFTED INDEX'S OF MINUS 4 TO
MINUS 6 IN THIS AREA WITH CAPES ABOVE NUMBERS OVER 2000. NAM
SHOWING THAT BY 25/00Z CAPES WILL BE OVER 3000 AND LI'S -8 IN THE
PANHANDLE. LOOKS LIKE THE STORMS WILL PERSIST TO AROUND MIDNIGHT
IN THE PANHANDLE ENDING A LITTLE EARLIER IN SOUTHEAST WYOMING.

ON SATURDAY MOST OF THE CWA WILL CONTINUE TO HAVE A CHANCE OF
THUNDERSTORMS BUT THE THREAT OF SEVERE WEATHER WILL MAINLY BE IN
THE SIOUX AND DAWES COUNTIES IN THE PANHANDLE.

SUNDAY WILL SEE THE CHANCES OF STORMS DIMINISHING BUT THE NORTHERN
PANHANDLE STILL COULD SEE SOME ISOLATED SEVERE WEATHER.

TEMPERATURES THROUGH THE WEEKEND WILL SEE GENERALLY THE 70S AND
80S FOR HIGHS WITH LOWS IN THE 40S AND 50S.

.LONG TERM...MONDAY THROUGH FRIDAY. NAM...GFS AND ECMWF QUITE
SIMILAR SYNOPTICALLY AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE
IN THEIR RESPECTIVE SOLUTIONS.

MONDAY...COOLER AND MORE STABLE AIRMASS PREVAILS IN THE WAKE
OF A PASSING COLD FRONT...THUS THUNDERSTORM CHANCES LOOK QUITE
MINIMAL.

TUESDAY...WARM TEMPERATURES EXPECTED WITH 1000-500 MB THICKNESSES
NEAR 5820 METERS. WITH LIMITED LOW AND MID LEVEL MOISTURE
AVAILABILITY...AND 500 MB HEIGHTS NEAR 5880 METERS...THUNDERSTORM
CHANCES APPEAR QUITE MINIMAL.

WEDNESDAY...STILL LOOKS DRY FOR ALMOST ALL AREAS WITH 591 DEKAMETER
500 MB RIDGE AXIS OVERHEAD AND LIMITED LOW AND MID LEVEL MOISTURE.
WITH WARM MID LEVEL TEMPERATURES ACTING AS A CAPPING INVERSION...
ONLY ISOLATED AFTERNOON THUNDERSTORMS EXPECTED ACROSS OUR WESTERN
COUNTIES DRIVEN BY DIFFERENTIAL HEATING OVER THE TERRAIN.

THURSDAY...NEXT POTENT SHORTWAVE TROUGH ALOFT ROTATES NORTHEAST
ACROSS WESTERN WYOMING AND IDAHO WITH A COLD FRONT ENTERING
WESTERN WYOMING. EXPECT ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ALONG AND EAST OF A SURFACE TROUGH ALONG
INTERSTATE 25...ASSUMING WARM MID LEVEL TEMPERATURES AND
CONVECTIVE INHIBITION IS ABLE TO BE OVERCOME...WHICH LOOKS LIKELY.

FRIDAY...ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS OVER OUR
SOUTHERN COUNTIES IN LOW LEVEL CONVERGENCE AXIS...THOUGH CONFIDENCE
IN THE DAY 7 SOLUTION IS LOW IN THIS RELATIVELY PROGRESSIVE
PATTERN FOR LATE JUNE.

&&

.AVIATION...SCATTERED THUNDERSTORMS SHOULD BE EXPECTED FOR
AERODROMES EAST OF INTERSTATE 25 THROUGH 25/06Z WITH LOCALIZED
MVFR CONDITIONS WITH THESE STORMS. OVERNIGHT SOME PATCHY OF AREAS
OF LOWER VISIBILITIES AND LOWER CEILINGS SHOULD BE EXPECTED IN THE
NEBRASKA PANHANDLE. THE LOWER CONDITIONS WILL IMPROVE AFTER 25/15Z
AND THEN EXPECT THUNDERSTORMS TO DEVELOP AGAIN DURING THE
AFTERNOON HOURS.

&&

.FIRE WEATHER...THUNDERSTORMS AND SHOWERS SHOULD BE EXPECTED
ACROSS THE DISTRICT THROUGH SUNDAY. WITH THE FUEL STATUS REMAINING
NOT FAVORABLE FOR RAPID FIRE GROWTH...FIRE WEATHER CONCERNS REMAIN
LOW.

&&

.HYDROLOGY...WARMER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH
THE WEEKEND. HIGHS WILL GENERALLY BE IN THE 80S ACROSS THE PLAINS
WITH 60S AND 70S IN THE MOUNTAINS AND HIGH VALLEYS. THESE WARM
TEMPERATURES WILL INCREASE THE RATE OF MOUNTAIN SNOW MELT.
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. STRONG TO
SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
PRECIPITATION TOTALS OF UP TO ONE HALF INCH EAST OF THE LARAMIE
RANGE IN SOUTHEAST WYOMING. THE MOUNTAINS CAN EXPECT UP TO A TENTH
OF AN INCH. FLOOD WARNINGS REMAIN IN EFFECT UNTIL FURTHER NOTICE
FOR SARATOGA...SINCLAIR...ENCAMPMENT AND LARAMIE. LEVELS AT OR
ABOVE BANKFULL WILL CONTINUE ON THE LITTLE LARAMIE RIVER.

FOR AREAS EAST OF THE LARAMIE RANGE...RESERVOIR RELEASES WILL RESULT
IN HIGH WATER LEVELS. IN ADDITION...THE NEBRASKA PANHANDLE MAY SEE
STRONG STORMS BOTH FRIDAY AND SATURDAY AFTERNOON AND EVENING
WHICH COULD PRODUCE LOCALLY AN INCH OR MORE OF RAINFALL. FLOOD
WARNINGS REMAIN IN EFFECT FOR HENRY AND MITCHELL UNTIL FURTHER
NOTICE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...GRIFFITH
LONG TERM/HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 24, 2:05 PM MDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT FRI JUN 24 2011

WYZ104-105-109>116-251630-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
205 PM MDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTH CENTRAL
WYOMING THROUGH THIS EVENING. THE ACTIVITY WILL MOVE TO THE EAST.
SOME OF THE STORMS WILL BE STRONG...ESPECIALLY OVER ALBANY COUNTY.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THAT
COUNTY AND STORMS THERE WILL PRODUCE LARGE HAIL...STRONG WIND
GUSTS AND HEAVY RAIN.  OVER THE REST OF THE AREA...SMALL HAIL AND
GUSTY WINDS WILL BE LIKELY WITH THE ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
SATURDAY AND SUNDAY.

MINOR TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH
PLATTE RIVERS WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN
ALBANY COUNTY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
251630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
205 PM MDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOCE EAST FROM THE LARAMIE RANGE AND BE OVER
THE ENTIRE CWA BY LATE THIS AFTERNOON.  SOME OF THE STORMS WILL
PRODUCE SEVERE WEATHER AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT
THROUGH 9 PM.  LARGE HAIL...STRONG WIND GUSTS AND HEAVY RAIN WILL
BE LIKELY WITH THE STRONGER STORMS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
SATURDAY AND SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE ALONG AND NORTH OF A LINE FROM DOUGLAS TO ALLIANCE.

MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER
WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING EAST OF
INTERSTATE 25 IN WYOMING AND ON INTO THE NEBRASKA PANHANDLE.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHEYENNE WITH
REPORTS OF HAIL AND STRONG AND DAMAGING WINDS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jun 24, 3:15 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     3 NE DOUGLAS            42.79N 105.35W
06/24/2011  E55 MPH          CONVERSE           WY   TRAINED SPOTTER

            ESTIMATED WIND GUSTS OF 45 TO 55 MPH. ALSO VERY HEAVY
            RAIN.

&&

CLH
Special weather statement, Jun 24, 3:23 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT FRI JUN 24 2011

WYZ101-102-242230-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
323 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND NIOBRARA
COUNTIES UNTIL 430 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
MIDDLE CREEK RESERVOIR TO 9 MILES NORTH OF GLENDO...AND MOVING EAST
AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
MANNING RANCH AROUND 330 PM MDT.
MIDDLE CREEK RESERVOIR AROUND 335 PM MDT.
KEELINE AROUND 345 PM MDT.
MANVILLE AND LANCE CREEK AROUND 355 PM MDT.
LUSK AROUND 410 PM MDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Local storm report, Jun 24, 3:25 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             4 N WHEATLAND           42.11N 104.96W
06/24/2011  E1.00 INCH       PLATTE             WY   CO-OP OBSERVER

            PEA TO QUARTER SIZED HAIL ONGOING AT TIME OF REPORT.

&&

CLH
Special weather statement, Jun 24, 3:52 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT FRI JUN 24 2011

WYZ103>105-242315-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW
352 PM MDT FRI JUN 24 2011

...SHOWERS AND THUNDERSTORMS MOVING OVER NORTHERN CARBON COUNTY...

RADAR SHOWED ANA AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
CARBON COUNTY...MOVING NORTHEAST AT ABOUT 30 MPH. THE STRONGER
STORMS IN THIS AREA WILL LIKELY PRODUCE BRIEF HEAVY RAIN...WIND
GUSTS AROUND 40 MPH...LIGHTNING AND PERHAPS SMALL HAIL. THE STORMS
SHOULD MOVE OVER THE NORTH LARAMIE RANGE IN SOUTHWESTERN CONVERSE
COUNTY BY 500 PM.

RE
Local storm report, Jun 24, 3:53 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 SE GUERNSEY           42.26N 104.73W
06/24/2011  E1.75 INCH       PLATTE             WY   CO-OP OBSERVER

&&

CLH
Special weather statement, Jun 24, 3:58 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT FRI JUN 24 2011

NEZ019-020-054-WYZ108-119-242300-
BANNER NE-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-KIMBALL NE-SCOTTS
BLUFF NE-
358 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...EXTREME
SOUTHEASTERN GOSHEN...SOUTHERN SCOTTS BLUFF...EXTREME NORTHWESTERN
KIMBALL AND BANNER COUNTIES UNTIL 500 PM MDT...

AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF ALBIN...OR 29 MILES NORTHWEST OF
KIMBALL...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HARRISBURG AROUND 430 PM MDT.
WILDCAT HILLS STATE RECREATION AREA AROUND 450 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:58 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte38 min
Jun 23, 7:34 PM MDTSevere Thunderstorm WarningCYSLaramie26 min
Jun 24, 1:32 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie43 min
Jun 24, 1:49 PM MDTSevere Thunderstorm WarningCYSConverse41 min
Jun 24, 1:53 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte52 min
Jun 24, 2:12 PM MDTSevere Thunderstorm WarningCYSConverse48 min
Jun 24, 2:28 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse47 min
Jun 24, 3:19 PM MDTSevere Thunderstorm WarningCYSConverse, Goshen, Platte56 min
Jun 24, 3:24 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte53 min
Jun 24, 3:46 PM MDTSevere Thunderstorm WarningCYSNiobrara59 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.